Pennsylvania, 2014Flash Flood in Pennsylvania, June 25 to 26, 2014
June 25 to 26, 2014 · NWS CLE · 1 event in 1 county or zone
Warm moist air ahead of a slow moving cold front supported storms with torrential rain June 23rd through midday on the 25th. Numerous thunderstorms produced rainfall amounts around 1 to 2 inches during that time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm moist air ahead of a slow moving cold front supported storms with torrential rain June 23rd through midday on the 25th. Numerous thunderstorms produced rainfall amounts around 1 to 2 inches during that time. For areas that saw training thunderstorms rainfall amounts exceeded 4 inches. Heavy rain and floods the week before had kept grounds saturated in many areas, so this additional rainfall was sufficient to cause flash floods.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 25, 8:10 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 25, 8:10 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EDT WED JUN 25 2014
.SYNOPSIS...
A COLD FRONT WILL SLIDE SOUTH OF THE AREA THIS EVENING. A HIGH
PRESSURE RIDGE WILL BUILD SOUTH ACROSS THE REGION LATE TONIGHT INTO
THURSDAY. THE HIGH WILL MOVE EAST FROM THE CENTRAL GREAT LAKES TO
THE COAST OF MAINE FRIDAY. A WARM FRONT WILL LIFT NORTHEAST OF THE
AREA SATURDAY NIGHT. A COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE
REGION TUESDAY INTO TUESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
DIFFUSE COLD FRONT WORKING SE ACROSS THE AREA. UPPER S/W ALSO MOVING
SE ACROSS THE AREA. COMBINATION IS TRIGGERING WIDELY SCT SHRA/TSRA.
MUCH OF THIS ACTIVITY WILL DISSIPATE NEXT HOUR OR TWO. NW PA AND
ADJACENT PART OF LERI MAY KEEP ENOUGH UPPER SUPPORT FOR SOME WIDELY
SCT SHRA TO TRY AND AFFECT THAT AREA THE REST OF THE NIGHT.
WIND DYING OFF SO NOT EXPECTING MUCH MORE LOW LEVEL DRYING TO OCCUR.
THUS...FOG WILL LIKELY DEVELOP IN MANY AREAS AS TEMP/DEWPOINT SPREAD
DECREASES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AN UPPER LEVEL RIDGE WILL BUILD EAST OVER THE REGION OVER THE
NEXT FEW DAYS. THIS WILL SUPPORT SURFACE HIGH PRESSURE THAT WILL
BUILD SOUTH INTO THE REGION BASICALLY FROM WEDNESDAY THROUGH
FRIDAY. THE SURFACE HIGH PRESSURE WILL PUSH EAST OVER THE WEEKEND
ALLOWING FOR A RETURN WARM SOUTHERLY FLOW TO DEVELOP AGAIN ALONG
WITH HIGHER DEW POINT AIR AND WARMER TEMPERATURES INTO THE
WEEKEND.
A WARM FRONT WILL APPROACH FROM THE SOUTHWEST ON SATURDAY AND
EVENTUALLY MOVE NORTHEAST OF THE REGION SATURDAY NIGHT. THE FRONT
WILL BRING WITH IT SOME MOISTURE TO SUPPORT MORE RAIN ACTIVITY GOING
INTO THE WEEKEND. I START TO SPREAD SOME LIGHT SHOWER OR
THUNDERSTORM ACTIVITY INTO THE REGION ON SATURDAY BUT WILL KEEP IT
MINIMAL CHANCES FOR NOW DUE TO TIMING ISSUES AND POSSIBLY SOME DRY
AIR TO OVERCOME OVER THE REGION.
TEMPERATURES WILL BE DEFINITELY ON THE REBOUND ALONG WITH INCREASING
DEW POINTS AND SUBSEQUENTLY THE HUMIDITY SUNDAY INTO TUESDAY.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SHORT WAVE RIDGE OVER THE EASTERN STATES WEAKENS AND SHIFTS EAST AS
THE UPPER TROUGH OVER SOUTH CENTRAL CANADA SHIFTS EAST OVER THE
GREAT LAKES BY THE END OF THE PERIOD. VERY WARM AND HUMID CONDITIONS
WITH SCATTERED STORMS ARE EXPECTED EARLY IN THE PERIOD WITH SOME
GRADUAL DRYING AND COOLING EXPECTED BY THE END OF THE PERIOD. TIMING
OF THE PROGRESSION OF THE UPPER TROUGH IS SIMILAR BETWEEN THE GFS
AND ECMWF. HIGH TEMPERATURES EARLY IN THE WEEK WILL RANGE FROM 85 TO
90 WITH RATHER OPPRESSIVE DEWPOINTS NEAR 70 AND THEN READINGS WILL
COOL TO THE LOWER 80S ON WEDNESDAY WITH DEWPOINTS FALLING TO THE LOW
60S.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
DEW POINTS HAVE BEEN SLOW TO FALL AS LOW LEVEL MOISTURE LINGERS
BEHIND THE COLD FRONT. PRETTY GOOD CHANCE OF IFR STRATUS AND FOG
TO DEVELOP OVERNIGHT AND IT WILL LIKELY BECOME WIDESPREAD. IT WILL
TAKE UNTIL MID/LATE MORNING ON THURSDAY FOR IMPROVEMENT TO VFR
VISIBILITIES AND THE REMAINING CEILINGS SHOULD IMPROVE TO VFR
EARLY IN THE AFTERNOON ON THURSDAY.
OUTLOOK...LOCAL NON VFR FRIDAY AND SATURDAY EARLY MORNING
FOG/MIST. NON-VFR POSSIBLE IN SHOWERS/STORMS SUNDAY AND MONDAY.
&&
.MARINE...
NORTHWEST FLOW WILL CONTINUE OVERNIGHT AND INTO THURSDAY OVER THE
LAKE...BUILDING WAVES ALONG THE SOUTHERN SHORE. HIGH PRESSURE WILL
BUILD IN FOR FRIDAY INTO SATURDAY CAUSING WINDS TO SHIFT TO THE
NORTHEAST AND EVENTUALLY SOUTHEAST. LIGHT WINDS WILL KEEP WAVES
UNDER 3 FT THROUGHOUT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY/ADAMS
SHORT TERM...LOMBARDY
LONG TERM...LAPLANTE
AVIATION...KOSARIK
MARINE...JAMISON
Hazardous weather outlook, Jun 25, 3:51 AM EST, 19 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
451 AM EDT WED JUN 25 2014
OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-260900-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
451 AM EDT WED JUN 25 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME ALTHOUGH REPORTS
OF RECENT RAINFALL OR FLOODING ARE APPRECIATED.
OHZ003-006>009-017>019-027-028-036-037-260900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-MARION-MORROW-
451 AM EDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME ALTHOUGH REPORTS
OF RECENT RAINFALL OR FLOODING ARE APPRECIATED.
LEZ061-142>149-162>169-260900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
451 AM EDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Crawford
- When
- June 25, 11:45 PM EST to June 26, 2:00 AM EST
- Where
- Crawford County, 0.7 mi WSW of East Titusville to 1.04 mi WSW of Titusville
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 41.615, -79.662
A series of storms moved over the Titusville area in southeast Crawford County PA on the night of the 25th. At the Titusville Water Works 3.28 inches of rain was measured. |Route #27 was being closed due to high water right outside the city limits. Basement flooding was reported throughout Titusville and the surrounding area. Debris in the Oil Creek caused a three inch natural gas pipeline to rupture along Superior Street at the bridge and was repaired by National Fuel Gas Company. Several residents were in need of being rescued.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 25, 2014$267,000 · 1.5 in hail · 15 events
- Heavy Rain in Oregon, June 25, 2014$140,000 · 1 event
- Hail and Damaging Winds in Michigan, June 25, 2014$110,000 · 1.75 in hail · 4 events
- Flash Flooding in New York, June 25, 2014$80,000 · 5 events
- Flash Flooding and Damaging Winds in New York, June 25, 2014$21,000 · 50 kt wind · 27 events
- Hail in South Dakota, June 25, 2014$50,000 · 2.25 in hail · 5 events
- Tornado and Flash Flood in Texas, June 25, 2014$50,000 · EF0 · 2 events
- Flash Flood in New York, June 25, 2014$50,000 · 1 event
- Flash Flood in Massachusetts, June 25 to 26, 2014$50,000 · 1 event
- Lightning Strike in Wyoming, June 25, 20144 injured · 1 event
- Tornado and Hail in Wyoming, June 25, 2014$10,000 · EF1 · 4 events
- Hail and Damaging Wind in North Dakota, June 25, 2014$20,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514984.